Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 22, NWS Fort Worth, TX

April 29, 2021Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 29, 2021, 5:41 AM CDT for Dallas County, Texas. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 5:41 AM CDT (10:41 UTC)
Expired
Apr 29, 2021, 9:29 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 86.17 ft at Apr 29, 2021, 7:00 AM CDT.

actionminormoderate7075808504/2904/30
Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

234 
WGUS44 KFWD 291041
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
541 AM CDT Thu Apr 29 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC113-300245-
/O.NEW.KFWD.FL.W.0022.210429T1044Z-210430T0243Z/
/DWRT2.1.ER.210429T1044Z.210429T1300Z.210429T1442Z.NO/
541 AM CDT Thu Apr 29 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until this evening.
* At 5:15 AM CDT Thursday the stage was 82.8 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest near 85 feet this morning. It will then 
  fall below flood stage late this morning.
* Impact...At 84.0 feet, Minor flooding will occur near the creek. 
  Bike paths downstream of the gage will be flooded. Water approches 
  ball fields at Emmett Conrad High School.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Sanchez
2 follow-up statements
808 
WGUS84 KFWD 291157
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
657 AM CDT Thu Apr 29 2021

...The Flood Warning continues for the following rivers in Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC113-291700-
/O.EXT.KFWD.FL.W.0022.000000T0000Z-210429T1700Z/
/DWRT2.1.ER.210429T1027Z.210429T1215Z.210429T1500Z.NO/
657 AM CDT Thu Apr 29 2021

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until this afternoon.
* At 6:15 AM CDT Thursday the stage was 86.0 feet.
* Flood stage is 84.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will crest shortly near 87 feet, then fall 
  below flood stage late this morning.
* Impact...At 84.0 feet, Minor flooding will occur near the creek. 
  Bike paths downstream of the gage will be flooded. Water approches 
  ball fields at Emmett Conrad High School.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Bonnette
992 
WGUS84 KFWD 291429
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
929 AM CDT Thu Apr 29 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

TXC113-291530-
/O.CAN.KFWD.FL.W.0022.000000T0000Z-210429T1429Z/
/DWRT2.1.ER.210429T1027Z.210429T1215Z.210429T1500Z.NO/
929 AM CDT Thu Apr 29 2021

...The Flood Warning for the White Rock Creek Near White Rock Creek 
At Greenville Ave has been cancelled...

The Flood Warning is cancelled for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* At 9:15 AM CDT Thursday the stage was 82.9 feet.
* Flood stage is 84.0 feet.
* Forecast...The river is expected to rise to 83.5 feet late this 
  morning. Additional rises are possible thereafter.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
      3279 9677 3285 9677

$$

Prater

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 29, 2:14 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 29, 2:14 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
214 AM CDT Thu Apr 29 2021

...New Long Term...

.SHORT TERM... /Issued 114 AM CDT Thu Apr 29 2021/
/Through Thursday Night/

Widespread convection is ongoing across a large part of North and
Central Texas this morning. Despite the loss of daytime heating, a
robust LLJ continues to transport warm, moist, and unstable air
into the region, allowing these thunderstorms to maintain some
intensity. In addition to the instability, the KFWS VWP shows
large and looping low-level hodographs courtesy the strong LLJ.
These conditions will allow for a severe weather threat to
continue for another few hours. While the tornado threat has
diminished somewhat with a reduction in SBCAPE (and an increase in
SBCIN), a threat for damaging wind gusts and large hail will
continue. Even then, an isolated tornado cannot be totally ruled
out. For this reason, Tornado Watch #121 will continue through
2:00 a.m. CDT.

Convective intensity should decrease beyond 2 a.m. (though a
marginal severe risk will probably continue), but the heavy
rainfall threat will persist. Radar estimates that at least one
inch of rain has fallen across areas west of a line from Bonham to
Dallas to Comanche, with a few pockets of more than three inches
of rainfall. Additional rainfall in these areas may start to cause
at least a low-end flash flooding threat, and for this reason, the
Flash Flood Watch will continue through 10:00 a.m. CDT.

Convection may wane somewhat after daybreak, but at least
scattered coverage will continue. Renewed convective development
is expected during the afternoon however, as isentropic ascent
continues in the wake of a surface cold front passage. Despite
this expected shower/thunderstorm development, instability will be
somewhat limited, keeping the severe weather threat fairly
marginal and confined to southeastern portions of the FWD CWA. The
heaviest rainfall should be to the east of the CWA by this time
as well.

Godwin

&&

.LONG TERM... /NEW/
/Friday onward/

An active weather pattern will continue through the weekend as
broad cyclonic flow aloft persists across the western two-thirds
of the CONUS. The upper-level low responsible for the currently
ongoing convection across North and Central TX will be slow to
move east, and will remain over the area through Saturday. On
Friday, precipitation chances will be confined to Central TX as
the FWD CWA remains in the cool sector, but within an isentropic
ascent regime, north of a stationary front. On Saturday, the
upper-level low will move almost directly overhead. At the same
time, the next upper-level trough will dig into the Rocky
Mountains. This combination will lead to surface cyclogenesis
across the lee of the Rockies and Great Plains, allowing the
stationary front to lift northward as a warm front. The ascent
from the warm front combined with the relatively subtle ascent
from the upper-level low will lead to the highest convective
chances during the long-term forecast period on Saturday.
Dewpoints in the mid to upper 60s will lead to increasing
instability south of the warm front, while veering winds aloft
will result in increasing wind shear. This means there will likely
be at least a low-end threat for severe weather late in the day
Saturday and into Saturday night.

After a brief interlude between storm systems on Sunday, a deep
upper-level trough will dig into the Central Plains on Monday. At
the surface, a cold front will push south, likely approaching
North TX by late Monday. Southwesterly/downslope flow ahead of the
approaching cold front will allow temperatures to soar into the
upper 80s to lower 90s. There remains some timing differences
between forecast models, but either way, it looks like shower and
thunderstorm chances will increase with the cold front passage.
The prospect for severe weather are uncertain at this time, but
given the time of year and warm temperatures/dewpoints ahead of
the cold front, at least some low-end severe threat may exist.
Following the cold front passage, temperatures will return to near
climatological normals for early May, with dry weather expected
for the rest of the week as upper-level ridging builds across the
region.

Godwin

&&

.AVIATION... /Issued 114 AM CDT Thu Apr 29 2021/
/06Z TAFs/

Widespread SHRA/TSRA continue across a large portion of North and
Central TX this morning, and will persist through the next several
hours. While convective coverage will decrease by late morning,
SHRA/TSRA are expected to continue impacting the D10 TRACON area
through much of the day as a slow-moving cold front moves into
Central TX. In addition, CIGs will remain IFR with some brief LIFR
possible at times. An improvement to MVFR will be possible after
18Z.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  62  76  61  74 /  70  50  30  30  40
Waco                74  64  71  61  73 /  80  50  50  50  60
Paris               74  59  73  57  73 /  90  40  30  20  30
Denton              74  58  74  56  73 /  60  40  30  20  40
McKinney            74  60  73  58  73 /  70  50  30  20  40
Dallas              77  64  76  62  75 /  70  50  30  30  40
Terrell             75  62  73  59  73 /  80  60  40  30  50
Corsicana           77  64  73  61  75 /  80  60  40  40  50
Temple              75  62  72  61  73 /  70  50  50  50  60
Mineral Wells       72  58  74  57  72 /  60  50  30  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 AM CDT this morning for TXZ091>095-
100>107-115>120.

&&
Hazardous weather outlook, Apr 29, 2:21 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
221 AM CDT Thu Apr 29 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300730-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
221 AM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Widespread showers and thunderstorms will continue through much of
the morning across North and Central Texas. A few thunderstorms may
be severe with tornadoes, large hail, and damaging winds possible.
Additionally, heavy rainfall may lead to flash flooding in some
areas. Thunderstorm chances will decrease during the afternoon, but
may continue across parts of Central Texas through the evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Additional thunderstorms are likely on Saturday, and again on Monday.
The severe weather potential remains uncertain at this time.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested east of Interstate 35
through the morning hours.

In the hours before

Local storm report, Apr 28, 11:43 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             2 SE EAGLE MOUNTAIN     32.88N 97.42W
04/28/2021  E1.50 INCH       TARRANT            TX   PUBLIC

            DELAYED REPORT - PING PONG BALL SIZE HAIL
            REPORTED NEAR BOAT CLUB AND BAILEY BOSWELL.
            TIME ESTIMATED BASED ON RADAR.

&&

BG
Local storm report, Apr 28, 11:46 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             2 NNE SAGINAW           32.89N 97.35W
04/28/2021  E1.75 INCH       TARRANT            TX   AMATEUR RADIO

            DELAYED REPORT - GOLF BALL HAIL REPORTED
            NEAR HARMON RD AND BLUE MOUND RD.

&&

BG
Local storm report, Apr 28, 11:53 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             2 NW KELLER             32.96N 97.25W
04/28/2021  E2.25 INCH       TARRANT            TX   PUBLIC

            DELAYED REPORT - 2.25 INCH HAIL REPORTED
            NEAR 377 AND MT GILEAD IN KELLER.

&&

BG
Local storm report, Apr 28, 11:58 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             1 S BARTONVILLE         33.08N 97.16W
04/28/2021  E1.25 INCH       DENTON             TX   PUBLIC

            DELAYED REPORT - HALF DOLLAR SIZE HAIL
            REPORTED 1 S OF BARTONVILLE IN DENTON CO.

&&

BG

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:08 PM CDTSevere Thunderstorm WarningFWDParker52 min
Apr 28, 7:30 PM CDTSevere Thunderstorm WarningFWDComanche, Erath31 min
Apr 28, 7:47 PM CDTSevere Thunderstorm WarningFWDTarrant73 min
Apr 28, 8:10 PM CDTTornado WarningFWDTarrant33 min
Apr 28, 8:42 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningFWDYoung54 min
Apr 28, 9:16 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar39 min
Apr 28, 9:20 PM CDTSevere Thunderstorm WarningFWDCollin55 min
Apr 28, 10:01 PM CDTSevere Thunderstorm WarningFWDComanche59 min
Apr 28, 10:07 PM CDTSevere Thunderstorm WarningFWDMills53 min
Apr 28, 10:50 PM CDTSevere Thunderstorm WarningFWDErath55 min
Apr 29, 1:32 AM CDTFlash Flood WarningFWDEllis, Johnson3 hr
Apr 29, 1:35 AM CDTRiver Flood WarningFWDEllis, Navarro3 days
Apr 29, 3:09 AM CDTAreal Flood AdvisoryFWDDallas111 min
Apr 29, 3:22 AM CDTAreal Flood AdvisoryFWDEllis98 min
Apr 29, 4:59 AM CDTAreal Flood WarningFWDEllis, Hill, Johnson3 hr
Apr 29, 8:12 AM CDTRiver Flood WarningFWDCollin25 hr
Apr 29, 8:18 AM CDTRiver Flood WarningFWDCollin25 hr
Apr 29, 9:33 AM CDTRiver Flood WarningFWDDelta, Hopkins28 hr
Apr 29, 1:43 PM CDTRiver Flood WarningFWDDenton22 hr
Apr 29, 5:57 PM CDTSpecial Weather StatementFWDRains33 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.